MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED
Model Number 123520A
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter was leaking.Per follow up via phone on (b)(6)2023, it was reported customer were currently getting their supplies through adapthealth and the foley catheter balloon deflated constantly which makes it difficult to collect any urine.
 
Event or Problem Description
It was reported that the foley catheter was leaking.Per follow up via phone on 05may2023, it was reported customer were currently getting their supplies through adapthealth and the foley catheter balloon deflated constantly which makes it difficult to collect any urine.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It was unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).A potential root cause for this failure mode could be insufficient latex strength, low/non-uniform rubberize thickness, wire pressing technique, stripping technique etc.A review of the device history record did not show any problems or condition that would have contributed to the reported issue.Therefore no additional action required at this time.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package is opened or damaged.Recommended inflation capacities 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16983871
Report Number1018233-2023-03687
Device Sequence Number17835657
Product Code EZC
UDI-Device Identifier00801741095115
UDI-Public(01)00801741095115
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number123520A
Device Catalogue Number123520A
Device Lot NumberMYGV4306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown